Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 23, 2014, 3:46 PM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 23, 2014, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Oregon County, MO
The radar
The Springfield radar (KSGF), 178 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3863 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
769
WGUS53 KSGF 232046
FFWSGF
MOC149-240300-
/O.NEW.KSGF.FF.W.0014.140723T2046Z-140724T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1000 PM CDT.
* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL HAS IMPACTED THE
SPRING RIVER BASIN OF SOUTHWEST OREGON COUNTY FOR SEVERAL HOURS
TODAY. RADAR HAS ESTIMATED THAT NEARLY THREE INCHES OF RAIN HAS
OCCURRED WITHIN THE HEADWATERS AREA BETWEEN ROVER AND KOSHKONONG.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO IMPACT
THIS RIVER CHANNEL AND IT'S TRIBUTARIES THROUGH THE LATE AFTERNOON
HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...GRAND GULF STATE PARK...
KOSHKONONG...ROVER AND THAYER. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3649 9167 3661 9168 3672 9168 3673 9165
3673 9161 3670 9149 3665 9144 3659 9141
3649 9140 3649 9142
$$
CRAMER1 follow-up statement
456
WGUS73 KSGF 232233
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT WED JUL 23 2014
MOC149-232243-
/O.CAN.KSGF.FF.W.0014.000000T0000Z-140724T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OREGON MO-
533 PM CDT WED JUL 23 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN OREGON
COUNTY...
STORMS HAD WEAKENED AND PUSHED SOUTH OF THE AREA. EXCESS RUNOFF
FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS
IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING
THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3649 9167 3661 9168 3672 9168 3673 9165
3673 9161 3670 9149 3665 9144 3659 9141
3649 9140 3649 9142
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:38 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 23, 3:38 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO 338 PM CDT Wed Jul 23 2014 .SHORT TERM...(This Evening through Thursday) Issued at 330 PM CDT WED JUL 23 2014 The cold front is now located near the Missouri Arkansas border this afternoon. The bulk of the convection and stronger activity has now pushed south of the area. Some scattered convection is developing behind the front across southern Missouri this afternoon as a weak upper level disturbance pushes south through the region. This activity will slowly spread south during the rest of this afternoon and this activity will push out of the area early this evening with no severe weather expected. Brief heavy rainfall and frequent cloud to ground lightning strikes can be expect with the storms within this activity. A slightly cooler and drier air mass will spread into the region behind the front tonight into Thursday as the upper level ridge is pushed slightly to the west over the Plains. Highs on Thursday will range from the lower 80s across the eastern Ozarks to the upper 80s across extreme southeastern Kansas and far western Missouri. .LONG TERM...(Thursday Night through Wednesday) Issued at 330 PM CDT WED JUL 23 2014 The upper level ridge will build back over the central U.S. on Friday into this weekend. Highs will warm back into the 90s each afternoon with heat index values warming to around 100 to near 105 degrees each afternoon as increasing low level moisture also spreads into the region. Highs on Saturday will warm into the lower to middle 90s. An upper level trough will push across the northern Plains on Sunday and will then dive south across the region early next week. This will push a cold front through the area. Scattered thunderstorms will be possible along the front Saturday afternoon into Sunday afternoon as the front nears and pushes through the region. The upper level ridge will be pushed back over the west coast as the upper level trough moves over the eastern U.S. with our area under the trough. This will result in below normal temperatures through much of next week as highs in the upper 70s to lower 80s and lows in the upper 50s to middle 60s occur. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1233 PM CDT WED JUL 23 2014 A line of thunderstorms will clip southwestern Missouri early this afternoon and is expected to impact the Joplin terminal. MVFR conditions with perhaps some brief IFR can be expected. Gusty west to northwest winds will also accompany this line. Meanwhile, MVFR ceilings will also persist for a portion of this afternoon across southern Missouri. Skies are then expected to clear by mid- evening. We are then expecting light fog overnight into early Thursday morning. Winds will remain light out of the north tonight and Thursday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Schaumann
Hazardous weather outlook, Jul 23, 12:41 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1241 PM CDT WED JUL 23 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1241 PM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STORM COMPLEX MOVES QUICKLY TO THE SOUTHEAST THROUGH FAR SOUTHEAST KANSAS AND THE FAR SOUTHWEST CORNER OF MISSOURI THROUGH 230 PM. ISOLATED STRONG TO SEVERE STORMS WILL ALSO OCCUR ALONG A COLD FRONT OVER FAR SOUTH CENTRAL MISSOURI FROM THE GAINESVILLE AREA EAST TO THAYER AND ALTON THROUGH 230 PM. WIND GUSTS OF 60 MPH AND HAIL UP TO TH SIZE OF QUARTERS CAN BE EXPECTED WITH THE STRONGEST STORMS. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS EXTREME SOUTHEASTERN KANSAS AND PORTIONS OF THE MISSOURI OZARKS SOUTH OF THE HIGHWAY 54 CORRIDOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES RANGING FROM THE MID 90S TO AROUND 103 DEGREES ARE EXPECTED FRIDAY AND SATURDAY ACROSS THE ENTIRE OUTLOOK AREA. A FEW THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY INTO SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT COUPLE OF HOURS OVER THE FAR SOUTHWEST CORNER OF MISSOURI AND ALONG THE ARKANSAS STATE LINE IN SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jul 23, 1:30 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG JOPLIN 37.08N 94.51W
07/23/2014 JASPER MO PUBLIC
TREE LIMBS REPORTED DOWN IN JOPLIN.
&&
JCOLUCCILocal storm report, Jul 23, 1:40 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG ANDERSON 36.65N 94.44W
07/23/2014 MCDONALD MO PUBLIC
LARGE TREE LIMB DOWN IN TOWN.
&&
JCOLUCCILocal storm report, Jul 23, 2:20 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG NOEL 36.55N 94.48W
07/23/2014 MCDONALD MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREE LIMBS IN NOEL.
&&
DCRAMERLocal storm report, Jul 23, 2:22 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG NOEL 36.55N 94.48W
07/23/2014 MCDONALD MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREE LIMBS IN NOEL.
&&
DCRAMERLocal storm report, Jul 23, 3:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 8 S COLUMBUS 37.05N 94.84W
07/23/2014 CHEROKEE KS EMERGENCY MNGR
*** 1 INJ *** SEVERE THUNDERSTORM WIND GUST BLEW OVER A
CARGO TRUCK. ONE MINOR INJURY.
&&
DCRAMERLocal storm report, Jul 23, 3:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG SOUTH WEST CITY 36.51N 94.61W
07/23/2014 MCDONALD MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE ON A
FARM NEAR SOUTH WEST CITY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:40 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 65 min |
| Jul 23, 12:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 59 min |
| Jul 23, 12:48 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 57 min |
| Jul 23, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 65 min |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.